MAUDE Adverse Event Report: MICROVENTION, INC. HYDROSOFT HELICAL 10 VTA; NEUROVASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. HYDROSOFT HELICAL 10 VTA; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 100620H2HS-V
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The implant, pusher and microcatheter were returned for analysis.The introducer was not returned for analysis.No notable conditions or damage were found on the returned microcatheter.Investigation into the returned components found the implant to be separated from the pusher.The strain relief was found in good condition.Additionally, the gold connector of the pusher was found kinked, as well as the hypotube.Further inspection on the implant found that there was deformation and also stretched coils.The pusher was also tested for resistance and continuity.The results of the pusher met the specifications and passed the testing.The heater coil contained no signs of activation using a detachment controller.The separation of the implant is consistent with the device experiencing tensile forces that exceeded the strength of the monofilament.The physical evaluation of the returned components could not determine the circumstances that led up to the separation, but was likely the result of the coil becoming stuck during repositioning.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with the use of the device.
 
Event or Problem Description
It was reported that during placement of an embolization coil in the aneurysm, the coil was withdrawn back into the microcatheter three (3) times for repositioning and then it unexpectedly detached.The detached coil segment was retrieved with a solitaire stent without incident.There was no reported patient injury.

Brand Name
HYDROSOFT HELICAL 10 VTA
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo, ca
MDR Report Key9913732
Report Number2032493-2020-00080
Device Sequence Number3130935
Product Code HCG
UDI-Device Identifier00816777021649
UDI-Public(01)00816777021649(11)190906(17)240831(10)1909065WR
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K080666
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2024
Device Model Number100620H2HS-V
Device Catalogue Number100620H2HS-V
Device Lot Number1909065WR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2020
Initial Report FDA Received Date04/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;